Identities for linear recursive sequences of order $ 2 $

  • Received: 01 January 2021 Revised: 01 July 2021 Published: 22 July 2021
  • Primary: 11B83, 05A19; Secondary: 05A05, 05A15, 11B39

  • We present here a general rule of construction of identities for recursive sequences by using sequence transformation techniques developed in [16]. Numerous identities are constructed, and many well known identities can be proved readily by using this unified rule. Various Catalan-like and Cassini-like identities are given for recursive number sequences and recursive polynomial sequences. Sets of identities for Diophantine quadruple are shown.

    Citation: Tian-Xiao He, Peter J.-S. Shiue. Identities for linear recursive sequences of order $ 2 $[J]. Electronic Research Archive, 2021, 29(5): 3489-3507. doi: 10.3934/era.2021049

    Related Papers:

  • We present here a general rule of construction of identities for recursive sequences by using sequence transformation techniques developed in [16]. Numerous identities are constructed, and many well known identities can be proved readily by using this unified rule. Various Catalan-like and Cassini-like identities are given for recursive number sequences and recursive polynomial sequences. Sets of identities for Diophantine quadruple are shown.



    加载中


    [1] The equations $3x^{2}-2 = y^{2}$ and $8x^{2}-7 = z^{2}$. Quart. J. Math. Oxford Ser. (1969) 20: 129-137.
    [2] On the square roots of triangular numbers. Fibonacci Quart. (1999) 37: 98-105.
    [3] Complex factorizations of the Fibonacci and Lucas numbers. Fibonacci Quart. (2003) 41: 13-19.
    [4] On some identities for balancing and cobalancing numbers. Ann. Math. Inform. (2015) 45: 11-24.
    [5] L. Comtet, Advanced Combinatorics, Reidel, Dordrecht, 1974.
    [6] Some high degree generalized Fibonacci identities. Fibonacci Quart. (2019) 57: 42-47.
    [7] L. E. Dickson, History of the Theory of Numbers, vol. I, Chelsea Publishing Company, New York, 1966.
    [8] P. Fermat, Observations sur Diophante, Vol. III, de "Oeuvres de Fermat", publiées par les soins de M.M. Paul Tannery et Charles Henri, Paris, MDCCCXCI.
    [9] On Balancing polynomials. Applied Mathematical Sciences (2019) 13: 57-66.
    [10] The Girard-Waring power sum formulas for symmetric functions and Fibonacci sequences. Fibonacci Quart. (1999) 37: 135-140.
    [11] T.-X. He, Impulse response sequences and construction of number sequence identities, J. Integer Seq., 16 (2013), Article 13.8.2, 23 pp.
    [12] Construction of nonlinear expression for recursive number sequences. J. Math. Res. Appl. (2015) 35: 473-483.
    [13] Row sums and alternating sums of Riordan arrays. Linear Algebra Appl. (2016) 507: 77-95.
    [14] T.-X. He and P. J.-S. Shiue, On sequences of numbers and polynomials defined by linear recurrence relations of order $2$, Int. J. Math. Math. Sci., 2009, Art. ID 709386, 21 pp. doi: 10.1155/2009/709386
    [15] On the applications of the Girard-Waring identities. J. Comput. Anal. Appl. (2020) 28: 698-708.
    [16] Recursive sequences and Girard-Waring identities with applications in sequence transformation. Electron. Res. Arch. (2020) 28: 1049-1062.
    [17] Hyperbolic expressions of polynomial sequences and parametric number sequences defined by linear recurrence relations of order 2.. J. Concr. Appl. Math. (2014) 12: 63-85.
    [18] T. L. Heath, Diophantus of Alexandria. A Study on the History of Greek Algebra, 2nd ed., Dover Publ., Inc., New York, 1964.
    [19] Autorreferat of "A problem of Fermat and the Fibonacci sequence". Fibonacci Quart. (1977) 15: 323-330.
    [20] Generalization of a result of Morgado. Portugaliae Math. (1987) 44: 131-136.
    [21] Vieta polynomials, A special tribute to Calvin T. Long. Fibonacci Quart. (2002) 40: 223-232.
    [22] Pell and Pell-Lucas polynomials. Fibonacci Quart. (1985) 23: 7-20.
    [23] R. Lidl, G. L. Mullen and G. Turnwald, Dickson polynomials, Pitman Monographs and Surveys in Pure and Applied Mathematics, 65. Longman Scientific & Technical, Harlow; copublished in the United States with John Wiley & Sons, Inc., New York, 1993.
    [24] A generalization of the Catalan identity and some consequences. Fibonacci Quart. (1995) 33: 82-84.
    [25] Generalization of a result of Hoggatt and Bergum on Fibonacci numbers. Portugaliae Math. (1983-1984) 42: 441-445.
    [26] Note on the Chebyshev polynomials and applications to the Fibonacci numbers. Portugal. Math. (1995) 52: 363-378.
    [27] OEIS, The on-line encyclopedia of integer sequences, 2020, published electronically at http://oeis.org.
    [28] On the properties of k-balancing numbers. Ain Shams Engineering J. (2018) 9: 395-402.
    [29] Application of Chybeshev polynomials in factorizations of balancing and Lucas-balancing numbers. Bol. Soc. Parana. Mat. (3) (2012) 30: 49-56.
    [30] Catalan's identity and Chebyshev polynomials of the second kind. Portugal. Math. (1995) 52: 391-397.
    [31] A problem of Diophantos-Fermat and Chebyshev polynomials of the second kind. Portugal. Math. (1995) 52: 301-304.
    [32] The Cassini identity and its relatives. Fibonacci Quart. (2010) 48: 197-201.
    [33] D. Zwillinger, (Ed.) CRC Standard Mathematical Tables and Formulae, Boca Raton, FL: CRC Press, 2012.
  • Reader Comments
  • © 2021 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)
通讯作者: 陈斌, bchen63@163.com
  • 1. 

    沈阳化工大学材料科学与工程学院 沈阳 110142

  1. 本站搜索
  2. 百度学术搜索
  3. 万方数据库搜索
  4. CNKI搜索

Metrics

Article views(579) PDF downloads(163) Cited by(0)

Article outline

Other Articles By Authors

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog